Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Crit Care Med. 2000 Jun;28(6):2116-8.

Pyridoxine therapy in a patient with severe hydrazine sulfate toxicity.

Author information

  • 1Intensive Care Unit, Whangarei Hospital, New Zealand.

Abstract

OBJECTIVE:

To report hydrazine sulfate as a cause of severe encephalopathy and to report its response to high-dose pyridoxine therapy.

DESIGN:

Case report.

SETTING:

An adult six-bed medical/surgical intensive care unit of a general hospital.

PATIENT:

One patient who developed severe encephalopathy after hydrazine sulfate.

INTERVENTION:

5 g i.v. pyridoxine.

MEASUREMENTS AND MAIN RESULTS:

After 180 mg/day for 2 wks followed by 360 mg/day of hydrazine sulfate ingestion, our patient suffered severe encephalopathy. He received mechanical ventilation with attendant supportive measures and high-dose pyridoxine. The patient's encephalopathy resolved 24 hrs after receiving pyridoxine.

CONCLUSION:

Severe encephalopathy could result from hydrazine sulfate toxicity. High-dose pyridoxine is an effective treatment to reverse this encephalopathy.

PMID:
10890675
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk